Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 16, 2015, 5:15 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 16, 2015, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 27 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:56 PM EDT | FLASH FLOOD | Belle, WV | 911 CENTER REPORTS FLOODING NEAR THE DUPONT PLANT IN BELLE. |
| Jun 16, 6:14 PM EDT | FLASH FLOOD | Yawkey, WV | BEAR FORK ROAD IN YAWKEY IMPASSABLE DUE TO HIGH WATER. REPORT VIA SOCIAL MEDIA. |
| Jun 16, 6:17 PM EDT | FLASH FLOOD | 4 Ne Yawkey, WV | FLOODING REPORTED ALONG WV 3 IN THE DUVAL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
655
WGUS51 KRLX 162115
FFWRLX
WVC005-019-039-043-170015-
/O.NEW.KRLX.FF.W.0011.150616T2115Z-150617T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN WEST VIRGINIA...
NORTHERN LINCOLN COUNTY IN WEST VIRGINIA...
NORTHERN BOONE COUNTY IN WEST VIRGINIA...
SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 515 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMLIN...SOUTH CHARLESTON...MONTGOMERY...CHESAPEAKE...MARMET...
BELLE...CEDAR GROVE...EAST BANK...GLASGOW...SMITHERS...PRATT...ALUM
CREEK...JULIAN...BURNWELL...POWELLTON...TORNADO...WEST HAMLIN...
HANDLEY...BRANCHLAND AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3829 8221 3831 8221 3831 8220 3832 8220
3833 8217 3834 8215 3833 8204 3829 8205
3827 8200 3832 8192 3826 8126 3799 8138
3822 8222 3828 8222
$$
081 follow-up statement
693
WGUS71 KRLX 170008
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT TUE JUN 16 2015
WVC005-019-039-043-170017-
/O.EXP.KRLX.FF.W.0011.000000T0000Z-150617T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE WV-LINCOLN WV-BOONE WV-KANAWHA WV-
808 PM EDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN FAYETTE...NORTHERN
LINCOLN...NORTHERN BOONE AND SOUTHERN KANAWHA COUNTIES WILL EXPIRE AT
815 PM EDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. HOWEVER...ADDITIONAL LIGHT SHOWERS ARE
POSSIBLE THROUGH AT LEAST MIDNIGHT.
PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3829 8221 3831 8221 3831 8220 3832 8220
3833 8217 3834 8215 3833 8204 3829 8205
3827 8200 3832 8192 3826 8126 3799 8138
3822 8222 3828 8222
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:05 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 16, 2:05 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 205 PM EDT TUE JUN 16 2015 .SYNOPSIS... WARM AND HUMID CONDITIONS CONTINUE THROUGH THE WEEKEND. FRONTAL BOUNDARY DIPPING SOUTH INTO TONIGHT...BUT LIFTS BACK NORTH WEDNESDAY. TROPICAL STORM BILL REMNANTS POSSIBLE THIS WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... CONVECTION CONTINUES TO RAMP UP IN THE WARM SECTOR. COLD FRONT NEARING NW CWA AT 17Z...AND EXPECTED TO GRADUALLY SINK SOUTH INTO TONIGHT. THINK IT WILL EVENTUALLY GET HUNG UP ACROSS CWA...AND GENERALLY LEANED TOWARDS THE NAM FOR TIMING AND LOCATION OF POPS. WITH THAT SAID...DID ADD IN A DOSE OF HRRR...AS IT IS GRABBING ONTO POPS WITH A VORT MAX CROSSING TONIGHT WHICH SEEMS REASONABLE. EXACT TIMING/PLACEMENT OF OVERNIGHT POPS SOMEWHAT UNCERTAIN...BUT DO HAVE AN AREA OF HIGHER POPS MOVING FROM HTS-CRW-EKN THROUGH THE NIGHT. EXPECT A CONVECTIVE MINIMUM AROUND DAWN...THEN ACTIVITY WILL INCREASE AGAIN AS THE COLD FRONT MOVES BACK NORTH AS A WARM FRONT. HAVE THE HIGHEST POPS ON WEDNESDAY ACROSS SOUTHEAST OHIO AND NORTH CENTRAL WV THROUGH THE AFTERNOON. IN THE HUMID ATMOSPHERE...ANY SHOWER COULD BE A DOWNPOUR CAUSING PONDING ON ROADS AND IN LOW SPOTS. MAIN AREA OF CONCERN WHEN IT COMES TO FLOODING WILL BE AREAS THAT WERE HIT OVER THE LAST DAY OR TWO...OR ANYWHERE THAT GETS REPETITIVE ROUNDS THROUGH THE PERIOD. WILL CONTINUE MENTION IN HWO...BUT NOT CONFIDENT ENOUGH FOR A WATCH AT THIS POINT. WILL NEED TO WATCH AS THINGS PROGRESS. NOT OVERLY EXCITED ABOUT SEVERE POTENTIAL. BUT WITH SOME CAPE AROUND TODAY...AND WITH POCKETS OF SUNSHINE STILL DRIFTING THROUGH...SOME TALLER STORMS CAPABLE OF GUSTY WINDS AND MAYBE SOME HAIL ARE POSSIBLE. WITH UPPER RIDGE OF TO OUR SE...THE BEST FLOW/SHEAR REMAIN NORTH OF CWA. PRETTY MUCH THE SAME STORY TOMORROW AS THE WARM FRONT DRIFTS BACK NORTH. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... THE RIDGING THAT HAS PUMPED IN LOTS OF MOISTURE AND RIPPLES IN THE UPPER LEVELS CONTINUE TO DOMINATE THIS FORECAST PERIOD. THE AREA WILL BE IN THE WARM SECTOR. THIS WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE STORM PREDICTION CENTER HAS MOST OF THE FORECAST AREA IN A SLIGHT RISK FOR THURSDAY. CONCERNS ARE INCREASING FOR FLOODING WHEN WE FACTOR IN THE APPROACHING REMNANTS OF TROPICAL STORM BOB DURING THE END OF THIS PERIOD. THE LOCATION WHERE THE UPPER SYSTEM PASSES WILL BE SUSCEPTIBLE TO AN INCREASED THREAT OF STRONG WINDS. THE KEY TO A SEVERE THREAT IN ADDITION TO FLOODING WILL BE THE TRACK OF BILL. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE REMNANTS OF WHAT WAS TROPICAL STORM BILL SHOULD BE MOVING ACROSS THE REGION DURING THE START OF THIS PERIOD. THIS WILL KEEP SKIES CLOUDY AND RAIN CHANGES THROUGH THE WEEKEND AND INTO THE START OF THE NEXT WEEK. WILL HAVE TO CONTINUE TO MONITOR THIS PERIOD AS CONTINUED RAINFALL IS LIKELY IN THE PATH OF THIS SYSTEM. THIS IS LITTLE CHANGE FROM THE PREVIOUS FORECAST. WILL MAKE SOME MINOR ADJUSTMENTS FOR TIMING. OTHERWISE...CURRENT FORECAST IS ON TRACK. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... CONVECTIVE MESS ACROSS THE CWA...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DRIFTING ESE ACROSS CWA. NEARLY IMPOSSIBLE TO TIME INDIVIDUAL CELLS INTO TAF SITES...SO INCLUDED A GENERAL TEMPO AT EACH TERMINAL...AND WILL LIKELY NEED AMENDMENTSAS THE AFTERNOON/EVENING PROGRESS. MIX OF MVFR AND VFR CIGS THROUGH THE NIGHT AS A COLD FRONT STALLS OUT OVER FORECAST AREA. LOW CONFIDENCE ON FOG FORMATION WITH CLOUDS REMAINING...AND POTENTIAL FOR SHOWERS CONTINUING OVERNIGHT. WENT FAIRLY CLOSE TO LAV PROBABILITIES FOR VISIBILITY OVERNIGHT. FRONT RETURNS NORTH AS A WARM FRONT TOMORROW...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: DUE TO THE SCATTERED NATURE OF CONVECTION...EXACT TIMING AND INTENSITY IS NOT INCLUDED IN THE TAFS. FOG MAY BE SPORADIC IN NATURE OVERNIGHT. .AFTER 12Z WEDNESDAY... BRIEF IFR CONDITIONS POSSIBLE IN THUNDERSTORMS THROUGH THE PERIOD. TIMING AND INTENSITY OF MORNING FOG WILL DEPENDS OF LOCATIONS THAT GET RAIN AND CAN CLEAR OUT AT NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MZ/JB NEAR TERM...MZ SHORT TERM...JB LONG TERM...JB AVIATION...MZ
Hazardous weather outlook, Jun 16, 10:10 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1010 AM EDT TUE JUN 16 2015 WVZ015-026>028-030-035>040-046-047-171415- KANAWHA-BOONE-CLAY-BRAXTON-LEWIS-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1010 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON. ROUNDS OF THUNDERSTORMS COULD CAUSE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ON WEDNESDAY AND THURSDAY. ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013- 014-016>020-024-025-029-031>034-171415- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-GILMER-HARRISON-TAYLOR- MCDOWELL-WYOMING- 1010 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON AND EVENING. ROUNDS OF THUNDERSTORMS COULD CAUSE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ON WEDNESDAY AND THURSDAY. ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 16, 1:42 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT TUE JUN 16 2015
WVZ008-014-015-161815-
KANAWHA-JACKSON-PUTNAM-
142 PM EDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PUTNAM...SOUTHEASTERN
JACKSON AND NORTHWESTERN KANAWHA COUNTIES...
AT 141 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF BUFFALO...
OR 8 MILES NORTH OF WINFIELD...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3866 8192 3868 8177 3871 8181 3873 8179
3876 8181 3879 8178 3867 8154 3861 8152
3857 8150 3855 8147 3855 8143 3832 8164
3860 8199
TIME...MOT...LOC 1741Z 304DEG 27KT 3864 8185
23Special weather statement, Jun 16, 1:48 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT TUE JUN 16 2015
WVZ005-013-024>026-033>036-161830-
BOONE-LOGAN-FAYETTE-MCDOWELL-MINGO-WAYNE-LINCOLN-WYOMING-RALEIGH-
148 PM EDT TUE JUN 16 2015
...SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTION OF
RALEIGH...SOUTHEASTERN WAYNE... MINGO...MCDOWELL...SOUTHERN
FAYETTE...SOUTHWESTERN LINCOLN...BOONE...LOGAN AND WYOMING
COUNTIES...
IN THE MUGGY AIR...SEVERAL SMALL CLUSTERS OF SHOWERS AND
THUNDERSTORMS WERE MOVING SOUTHEAST AT 25 TO 30 MPH THROUGH SOUTHERN
WEST VIRGINIA.
AT 140 PM...ONE CLUSTER OF STORMS WITH DOWNPOURS WAS IN SOUTHERN
WAYNE COUNTY AND THROUGH SOUTHERN LINCOLN COUNTY NEAR HARTS. THIS
BATCH OF STORMS WILL BE AFFECTING PORTIONS OF MINGO COUNTY BETWEEN 2
AND 230 PM.
OTHER SHOWERS AND STORMS WERE MOVING OUT OF BOONE COUNTY AND INTO
FAYETTE AND RALEIGH COUNTIES.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STRONGER STORMS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...WILLIAMSON...MADISON...FAYETTEVILLE...WELCH...LOGAN...
PINEVILLE...BABCOCK STATE PARK...OAK HILL...MULLENS...MOUNT HOPE...
MABSCOTT...OCEANA...SOPHIA...CHAPMANVILLE...GARY...MAN...DELBARTON...
NORTHFORK AND SHADY SPRING.
BRIEF DOWNPOURS OF A HALF INCH OF RAIN IN 15 TO 30 MINUTES COULD
OCCUR THIS AFTERNOON. MOST AREAS NEED THE RAIN IN SOUTHERN WEST
VIRGINIA...BUT THESE DOWNPOURS MAY STILL CAUSE PONDING OF
WATER...AND STREET FLOODING IN POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3747 8197 3753 8194 3753 8205 3769 8230
3803 8249 3817 8251 3806 8149 3797 8144
3797 8138 3805 8136 3799 8083 3785 8087
3782 8094 3770 8091 3771 8098 3759 8109
3758 8120 3746 8131 3742 8128 3725 8148
TIME...MOT...LOC 1740Z 289DEG 22KT 3801 8220
22Special weather statement, Jun 16, 3:53 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE JUN 16 2015
VAZ003-004-WVZ033-162115-
BUCHANAN-DICKENSON-MCDOWELL-
353 PM EDT TUE JUN 16 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DICKENSON...BUCHANAN
AND SOUTHWESTERN MCDOWELL COUNTIES...
AT 349 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER THE AREA
AND IN EASTERN KENTUCKY NEAR SHELL...OR NEAR HINDMAN...MOVING
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
BRIEF DDOWNPOURS OF A HALF INCH OF RAIN IN 15 TO 30 MINUTES COULD
OCCUR WITH THESE STORMS. MOST AREAS NEED THE RAIN...BUT THESE
DOWNPOURS MAY STILL CAUSE PONDING OF WATER...AND STREET FLOODING IN
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
3748 8205 3736 8155 3722 8170 3724 8174
3720 8176 3718 8185 3713 8192 3712 8200
3705 8204 3704 8217 3699 8226 3700 8229
3696 8235
TIME...MOT...LOC 1949Z 297DEG 33KT 3742 8293
21Special weather statement, Jun 16, 4:31 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT TUE JUN 16 2015
WVZ013-162130-
LINCOLN-
431 PM EDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN COUNTY...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMLIN...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAMLIN...SPURLOCKVILLE...ALUM CREEK...WEST HAMLIN...SOD...PALERMO...
GRIFFITHSVILLE...BRANCHLAND...MUD...MYRA...YAWKEY...WOODVILLE...
SWEETLAND AND ALKOL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3827 8224 3829 8221 3831 8221 3832 8220
3831 8205 3829 8205 3827 8200 3830 8195
3829 8181 3817 8185 3817 8189 3814 8188
3815 8193 3813 8195 3806 8197 3805 8196
3803 8191 3803 8194 3820 8228
TIME...MOT...LOC 2030Z 302DEG 24KT 3825 8221
08Special weather statement, Jun 16, 5:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT TUE JUN 16 2015
WVZ015-026-162200-
KANAWHA-BOONE-
501 PM EDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOONE AND SOUTHERN
KANAWHA COUNTIES...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS OVER ALUM CREEK...OR 11
MILES SOUTH OF NITRO...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON...CHESAPEAKE...MARMET...BELLE...CEDAR GROVE...EAST
BANK...GLASGOW...PRATT...HANDLEY...ESKDALE...SHARON...ASHFORD...
RACINE...LEEWOOD...SETH AND DAWES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3819 8185 3821 8184 3821 8183 3822 8183
3822 8182 3823 8182 3822 8180 3825 8181
3826 8181 3826 8180 3831 8181 3826 8132
3799 8144
TIME...MOT...LOC 2101Z 275DEG 10KT 3826 8181
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:42 PM EDT | Special Weather Statement | RLX | Putnam | 33 min |
| Jun 16, 1:48 PM EDT | Special Weather Statement | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wayne and 1 more | 42 min |
| Jun 16, 3:53 PM EDT | Special Weather Statement | RLX | McDowell | 82 min |
| Jun 16, 4:31 PM EDT | Special Weather Statement | RLX | Lincoln | 59 min |
| Jun 16, 5:01 PM EDT | Special Weather Statement | RLX | Boone | 59 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.